3 doctors weighed in:

Mom is caregiver for elders in the family. Now she has a problem. What does it mean to have clostridium (c diff) infection?

3 doctors weighed in
Dr. Arlene Garcia
Internal Medicine - Gastroenterology
2 doctors agree

In brief: Antibiotic related

Clostridium difficile infection is really an over abundance of this bacteria in someone's large intestines.
This can cause inflammation in the large intestine and severe diarrhea. It is possible to carry the bacteria without having the disease. The classic scenario for c. Diff. Infection is someone who is in the hospital receiving antibiotics for different infection develops diarrhea and fever.

In brief: Antibiotic related

Clostridium difficile infection is really an over abundance of this bacteria in someone's large intestines.
This can cause inflammation in the large intestine and severe diarrhea. It is possible to carry the bacteria without having the disease. The classic scenario for c. Diff. Infection is someone who is in the hospital receiving antibiotics for different infection develops diarrhea and fever.
Dr. Arlene Garcia
Dr. Arlene Garcia
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
33 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors